MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 18.0 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.It was later explanted on (b)(6) 2017 because the patient complained of impaired vision/visual disturbances.Also noted was the outcome significantly interfered with activities of daily life.There was no incision enlargement, vitrectomy, or sutures used.The replacement lens was a zct225 17.0 diopter iol.Reportedly, there was no patient injury and the the patient has recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Product returned.Device available for evaluation: yes, returned to manufacturer on: 01/12/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7176749
Report Number9614546-2018-00037
Device Sequence Number64363
Product Code POE
UDI-Device Identifier05050474605756
UDI-Public(01)05050474605756(17)211104
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;